Alert archive / Texas / Small Craft Advisories in 2017

Small Craft Advisory 10, NWS Corpus Christi, TX

January 15, 2017

NWS Corpus Christi, TX issued this small craft advisory at Jan 15, 2017, 9:11 AM CST. It took effect at Jan 15, 2017, 12:00 PM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2017, 9:11 AM CST (15:11 UTC)
In effect from
Jan 15, 2017, 12:00 PM CST
Expired
Jan 16, 2017, 6:48 AM CST
In force
19 hr
Issued by
NWS Corpus Christi, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 5:43 AM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Jan 15, 5:43 AM CST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
543 AM CST Sun Jan 15 2017

.DISCUSSION...

Updated for 12Z aviation discussion.

&&

.AVIATION...

Scattered low CIGS across the area this morning, mainly MVFR to
IFR, however LIFR at times for VCT. Also seeing a bit more fog
this morning for the VCT region toward BEA. Will return to VFR
conditions by mid to late morning and through the afternoon. An
isolated light rain shower is possible this morning for all TAF
sites. VCT would have a very low chance of a shower or
thunderstorm this afternoon into tonight, but too small to include
in TAFs at this time. Expect breezy conditions this afternoon
with wind gusts approaching 30kts except a bit lower west. MVFR to
IFR conditions will redevelop tonight.

&&

.PREVIOUS DISCUSSION... /Issued 412 AM CST Sun Jan 15 2017/

SHORT TERM (Today through Monday)...

Moisture continues to advect into the region, pooling south of the
stalled boundary just north of South Texas. This boundary will
lift north today as a warm front as a surface low develops in far
West Texas, associated with the approaching upper level
disturbance. Initial upper level shortwave associated with this
approaching low will move across the area this morning, providing
a focus for scattered shower activity. The forecast gets more
complicated this afternoon. Global models indicate a vast majority
of the deeper moisture being puller off to the northeast with the
shortwave. However...short range models still indicating QPF in
Victoria Crossroads region...with some showing precip as far
south as Corpus. Added slight chance pops for northern Coastal
Bend into Victoria region at this point. Another challenge to the
forecast for today is cloud cover and as a result, wind speeds.
It will be breezy, regardless of how much clouds break up,
especially through the coastal bend. Wind gusts to 30-35mph will
be possible. Could approach wind advisory criteria with enough
clearing, mainly for San Patricio County south. Confidence is not
high enough to issue the advisory at this point, but if sufficient
mixing occurs, one may be required by late morning.

With approaching boundary, rain chances increase tonight, mainly
for northern counties. Enough CAPE looks to develop to get a few
thunderstorms as well. Most of the precip and stronger storms will
stay north of the forecast area, but can't discount the chance to
get some into northern fringes. Better chance of rain across the
area on Monday with boundary getting into western CWA.

High temperatures well above normal will persist through the short
term period with highs in the lower 80s and lows in the upper 60s
for most of the area.

LONG TERM (Monday night through Saturday)...

The next upper low will be forming over northwest Mexico Monday
night. Moisture will increase ahead of a sluggish frontal boundary.
Air mass will be adequately unstable on Tuesday with CAPE values
around 750 J/kg over the coastal plains ahead of the front. Shear
values will be modestly high as a strong mid to upper level jet
moves out of Mexico into Texas. Strong convection may be possible
over the coastal plains if boundary does not move through area. The
upper trough axis will remain over northern Mexico through Thursday
morning before finally lifting out across the region. Will show the
boundary reaching the coast late Tuesday night but expect boundary
will stall and remain a focus for convective development. Expect
drier conditions for the end of the week as the next deep upper
level trough moves into Rockies.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    78  67  79  66  77  /  30  10  30  30  50
Victoria          79  68  77  63  72  /  40  30  50  50  60
Laredo            83  64  78  63  75  /  10  10  10  20  30
Alice             81  67  81  65  78  /  30  10  30  20  40
Rockport          77  67  78  64  73  /  30  10  40  50  50
Cotulla           84  65  77  61  70  /  30  30  20  20  50
Kingsville        81  67  81  66  79  /  20  10  20  20  40
Navy Corpus       76  65  78  65  74  /  30  10  30  30  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

PZ/83...AVIATION
Hazardous weather outlook, Jan 15, 5:53 AM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
553 AM CST SUN JAN 15 2017

TXZ229>234-239>247-161200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
553 AM CST SUN JAN 15 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT, MAINLY NORTH OF HWY 59.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG STORMS MAY OCCUR TUESDAY FOR THE COASTAL PLAINS WITH STRONG
GUSTY WINDS POSSIBLE. SCATTERED THUNDERSTORMS WILL BE POSSIBLE
MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-161200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
553 AM CST SUN JAN 15 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP SUNDAY.

STRONG STORMS MAY OCCUR TUESDAY FOR THE COASTAL PLAINS WITH STRONG
GUSTY WINDS POSSIBLE. SCATTERED THUNDERSTORMS WILL BE POSSIBLE
WEDNESDAY THROUGH THURSDAY.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 9:11 AM CSTWind AdvisoryCRPBee, Goliad, Jim Wells, Kleberg, Live Oak, Nueces and 3 more9 hr
Jan 15, 9:44 AM CSTRiver Flood WarningCRPWebb24 hr

Nearby

Small Craft Advisories in Texas, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.